MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ZERO TIP; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION ZERO TIP; BRONCHOSCOPE ACCESSORY
Model Number M00513200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a zero tip pulmonary basket was used in the bronchus during the removal of intrabronchial foreign body procedure performed on (b)(6) 2023.During the procedure, when the basket was opened to retrieve the foreign body, the connection port between the handle and the wire fractured.The device was removed, and another zero tip pulmonary basket was used to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
H6: imdrf device code a0401 captures the reportable event of handle break.E1: initial reporter address 1: (b)(6).Initial reporter phone: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: imdrf device code a0401 captures the reportable event of handle break.E1: initial reporter address 1: (b)(6).Initial reporter phone: (b)(6).Block h10: the returned trapezoid rx basket was analyzed, and a visual evaluation observed the sheath was stretched and buckled in the proximal section.No other damages were noted.The reported event of handle break was not confirmed.Based on all available information, it is most likely that user manipulation, some technique applied during procedure, and/or anatomical factors contributed on sheath stretched and buckled.Once the sheath was damaged the user may have experienced difficulty to manipulate the device, and this could have been perceived by the physician as fracture on the connection port between the handle and the wire.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed, and from the information available, this device was used in accordance with the instructions for use / product label.

Brand Name
ZERO TIP
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18240218
Report Number3005099803-2023-06407
Device Sequence Number16950657
Product Code KTI
UDI-Device Identifier08714729414995
UDI-Public08714729414995
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020765
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Model NumberM00513200
Device Catalogue Number1320
Device Lot Number0029208436
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 YR
Patient SexMale
Patient Weight13 KG